Last day of metropolol and amlodopine because of side effects. B.p. 140/90 with pulse 110. Have anxiety really bad for 6 years now and just lost mom. The dr, changed me to losartan and the generic for coreg carvedial I think it is. would like to know if the side effects will be better or will this effect my anxiety and IBS plus all of the side effects like cramping , strange dreams,belly ache, diarrhea and on and on. About ready to throw in the towel and throw all this crap in the trash. Please help. Have a blessed Day! p.s. all my heart test are good.
2 Sep 2012
Hello titansmvc, & welcome to the site. Please accept my deepest condolences for the loss of your mother. It is one of the hardest things to go through. I lost my mother also after 5 weeks in the ICU from her smoking for 40 years. She may well have survivied her surgery, but the smoking made her lungs collapse & there was nothing that could save her. I can so relate to what you are going through. Your new meds I am listing in blue below & by clicking on each one it will explain about how they work & what they are. It is very important for you to take these as directed by your doctor, You must get your heart rate down, & that is what the coreg is for. It is a beta blocker, which slows the heatbeat, & also lowers blood pressure. I take atenolol which is also a beta blocker & had I not had it on board a week ago, I may not be here to answer your question. The losartan is a angiotensin ll receptor that relaxes blood vessels to lower blood pressures too.
So very important to help your get that blood pressure down also. Some of the other effects you are having could be due to the grieving process you are going through too. I believe a low dose of a benzo like xanax could very well help you for a time til you are through the initial grieving process. If it were me, I would ask your doctor about it. It definately calms you down. Be aware altho' that it is addictive, & shouldn't be used for more than a short period for your horrible anxiety. I would suggest that you consider sttoping smoking, but maybe after a time, when you are feeling better. There are so many helpful things today to help you get through this. I smoked for many years, & made a promise to my mother on her death bed to stop. It took me a long time, but I did, & it has saved my life. Again, you have my deepest sympthay for your loss. Please read the links I am giving you, & I hope I have helped you in some small way. Wishing you the best...
2 Sep 2012
Hello titansmvc - Welcome to the site and I hope you find everything you were looking for in the way of support, med information and just plain old understanding...
Just a question for you, were you not well controlled using either the metropolol or amlodopine? Were you taking those together because that seems kind of strange beings they are for the same thing... If your current BP is 140/90 and resting pulse is 110... that isn't like horrible. If they took your vitals without allowing you to sit for a bit... that is understandable too. And, the stress alone of going to see the doctor can raise your BP also. My doctor use to do mine a few times because I was orthostatic. Actually, he wouldn't let me leave his office until my BP was even through all stages of that. That means lying down, then sitting up, then standing up. My blood pressure use to drop like a rock when I stood up and would usually fall down or just plain pass out.
I am sorry for the loss of your mom and because of that, I want to encourage you to stop smoking now. When my own mother died, she was just 51. She died of cancer and was a smoker and an RN. We all stopped smoking when she died because it was such a slow, painful process for her... she suffered but said not a word about it that I am aware of. I am sure the only one she would speak to about that was my father. She didn't want to scare us or for us to be sad or hurting. Can you imagine that??? I am quite vocal myself but wish I had more of my mother's attributes and her grace. My father was 55 when she died. You know what made him quit? Not her dying or her death... I remember it like it was yesterday... I had picked him up from work and he lit up in the car. I said to him, "Dad? We have already lost one parent; can you please stop smoking... we don't want to lose you, too." He took my hand and we both cried... he was hurting but so weren't we all. You know what? He never did again... and I know he struggled with it but I firmly believe that he IS ALIVE TODAY because he stopped back then. My father is 90 years young and we celebrated his June birthday on an evening dinner cruise with his wife and many of his friends and a younger cousin. My father is still working, too. He works 20 hours a week doing the books for a transfer station where he lives. He doesn't have emphysema either. He has had one MINOR surgery to replace a heart valve and that was some 15 years ago. It was minor in his eyes and so I say it that way. He is okay and we are so grateful to God for keeping him with us to this day... and into forever and always with our father and our mother. I miss my brother very much but this is the wrong place to write about that... He was a smoker, too, and a recovering alcoholic.
Okay, maybe you don't want to be working when you are 90... maybe you don't want to be working any more period. The point is... he is healthy enough to work and he doesn't want to stop. He enjoys the fellowship and camaraderie with his fellow co-workers. He is by far the oldest one there but not any slower by a long shot. He says there is plenty of time to rest when you are dead. Pretty simple and never more true, right? It wasn't always easy for my sisters and I with the smoking. I had a major setback when I married for the first time... I started up again for about 2 weeks due to the stress. And, then I had enough... I kept telling myself that there will always be some sort of stress or other in my life but I don't have to pick up another cigarette because of it. And, to date... I haven't. I also want to let you know that smoking raises your BP and your heart rate because the heart has to work harder to get the oxygen through the blood and veins. Your heart may be fine but I assure you if you were to go for a walk with inclines; you'd be huffing and puffing.
When I stopped... I really could enjoy perfume which I love still. I could smell what I was cooking; I love flowers and gardening and I truly could enjoy the spring air and the honeysuckle vines and the lavender scrubs. Plus, the greatest reward I believe is I didn't have to take my winter clothes to the dry cleaner as frequently because they didn't stink! I can't even imagine smoking today... I couldn't afford it and so grateful that I don't have that monkey on my back, too. In terms of savings... I am saving $50/per week times 4 or $200/month. Who couldn't use that extra money?
I am not trying to beat you up and my style of posting is nothing short of "long". However long it takes to get a point across is how long it takes. I want for you to enjoy your life and the life you haven't lived into yet. Can you see yourself at the age of 90??? What would you like to be doing still in your life? Are you having fun still? I want all of that for you... Don't throw in the towel, okay? Maybe you need to assess your health and sense of well being. Maybe quitting smoking is a step in the right direction and that alone could be the beginning of a stress free life... Any medication that has the side effects as you describe... are the wrong ones. Weird dreams certainly don't have you waking up in the morning ready to start your day with enthusiasm, right? I have to stop here because I have a lot on my mind about this but I don't want to write an epic novel... so I'll settle for a long, short-story.
Peace be with you and with your spirit. May the Lord shine His light upon you brightly and with a path that will lead you to better health and prosperity.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have recently been given a diagnosis of bipolar with anxiety and ocd. I have taken 5 different meds with either allergic reactions (i have many ...
1 answer • 21 Sep 2009
i take300mgs. ms contin for pain,and10-12 mgs adivan for anxiety and panic attacks.i take cardazem for atrial fibulation.i am an insulin dependent ...
4 answers • 19 Jan 2011
I would like to know if anyone has had any problems with taking zoloft who has IBS/ Crohn's disease. I would like to know what kind side ...
3 answers • 14 Feb 2011
Price of Coreg CR had increased so much that my Pharmacist suggested two pills a day instead of one 40mg coreg which is now over $400. Two pills of ...
2 answers • 3 Mar 2011
I had a pacemaker put in april the 2nd I have always already had anxiety and fear but it has increa?
sed i take cozar norvasc and coreg for blood pressure and i have pvc's every 3rd heartbeat is it safe to use Hydroxpline i was just prescribed ...
1 answer • 5 May 2013